MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3, date of event: this date is an approximation as the consumer did not provide the actual date of event.The investigation is ongoing, and a supplement report will be submitted upon completion.
 
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 ag self test performed on an unknown date.The consumer reported having been symptomatic with loss of taste and a possible sinus infection.No additional testing was performed, and no additional information was received.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3, date of event: this date is an approximation as the consumer did not provide the actual date of event.Investigation summary: testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000905503a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160/ lot 000905503a and device part number 195-430wl lot 905503.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000905503a showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 2CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key23708554
Report Number1221359-2025-00845
Device Sequence Number10720288
Product Code QYT
UDI-Device Identifier00811877011408
UDI-Public01008118770114081726061310000905503A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/13/2026
Device Catalogue Number195-160
Device Lot Number000905503A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer12/24/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight78 KG
Patient RaceWhite